Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 166, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 8, 2025, 4:20 PM CDT for Clay County, Jackson County, Overton County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2025, 4:20 PM CDT (21:20 UTC)
- Expired
- May 8, 2025, 4:41 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, TN, Jackson County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
552
WUUS54 KOHX 082120
SVROHX
TNC027-087-133-082200-
/O.NEW.KOHX.SV.W.0166.250508T2120Z-250508T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
420 PM CDT Thu May 8 2025
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Overton County in Middle Tennessee...
Northern Jackson County in Middle Tennessee...
Central Clay County in Middle Tennessee...
* Until 500 PM CDT.
* At 419 PM CDT, a severe thunderstorm was located near Gainesboro,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Celina, Whitleyville, Gainesboro, Standing Stone State Park, and
Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3636 8535 3635 8578 3647 8582 3649 8582
3662 8546 3662 8543
TIME...MOT...LOC 2119Z 255DEG 16KT 3643 8572
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Clements1 follow-up statement
863
WWUS54 KOHX 082141
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
441 PM CDT Thu May 8 2025
TNC027-087-133-082151-
/O.CAN.KOHX.SV.W.0166.000000T0000Z-250508T2200Z/
Overton TN-Jackson TN-Clay TN-
441 PM CDT Thu May 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OVERTON...
NORTHERN JACKSON AND CENTRAL CLAY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3636 8535 3635 8578 3647 8582 3649 8582
3662 8546 3662 8543
TIME...MOT...LOC 2139Z 255DEG 16KT 3646 8560
$$
ClementsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:38 PM CDT, 3 hours 42 minutes earlier. Its key messages:
- Updated at 1237 PM CDT Thu May 8 2025
- High chance (70 to 80 percent) for showers and thunderstorms this afternoon and evening. Slight risk (level 2 out of 5) for severe storms with damaging wind gusts and large hail. Very low risk for tornadoes.
- Forecast has improved for the weekend, now expected to be mostly rain-free with pleasant temperatures.
- Unsettled conditions return Monday and Tuesday with a medium to high chance for showers and thunderstorms. No severe storms expected at this time.
Area forecast discussion, May 8, 12:38 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1238 PM CDT Thu May 8 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1237 PM CDT Thu May 8 2025 - High chance (70 to 80 percent) for showers and thunderstorms this afternoon and evening. Slight risk (level 2 out of 5) for severe storms with damaging wind gusts and large hail. Very low risk for tornadoes. - Forecast has improved for the weekend, now expected to be mostly rain-free with pleasant temperatures. - Unsettled conditions return Monday and Tuesday with a medium to high chance for showers and thunderstorms. No severe storms expected at this time. && .SHORT TERM... (Rest of today through Friday) Issued at 1120 AM CDT Thu May 8 2025 Almost all of the Mid State remains under a slight risk for severe storms this afternoon and early evening. This is a setup where no single forecast parameter jumps out with extreme values, but there are several parameters, that taken together, are good enough to bring a risk for damaging winds and large hail. We have held onto a lot of fog and low clouds this morning, but things are finally starting to mix out and we are already seeing some storms fire up over West TN. As more sunshine is revealed, capes should climb to "moderate levels" 1500-2000 J/kg. Deep layer shear values will be good enough for some organized storm clusters and perhaps a few supercells. Low level shear/helicity does not support much tornado risk. Forecast soundings show steep low level lapse rates with an inverted V appearance indicating potential for damaging wind gusts. Wet bulb zero level below 9kft and elevated significant hail parameter values support possibility of hail up to 2 inches in the strongest updrafts. Falling heights with the approach of a low pressure currently over southern Missouri and low level convergence with a frontal zone sinking southward from the Ohio Valley will help initiate deep convection. It looks like scattered storms will begin to form shortly after noon in our western counties, then coverage will gradually increase and shift eastward, perhaps coming together as an MCS over the eastern half of our area by 6 PM. It looks like individual cells will move east northeast around 35 mph. Most of the showers and storms will move east of our area by 10 PM. Given a lot of leftover moisture and an initially sluggish frontal push, there will be areas of dense fog and stratus tonight into Friday morning. Friday will start with areas of fog and mostly cloudy skies. Gradually through the day, dry high pressure over the Midwest will push into the area with stronger, drier north winds. This should allow most areas to see some sunshine by late day. && .LONG TERM... (Friday Night through next Thursday) Issued at 1120 AM CDT Thu May 8 2025 A notable change from the previous forecast is a better, drier weekend. Models have trended farther south with the zone of deep moisture and impacts from another cutoff upper level low. The forecast shows some small pops creeping up into our area Sunday, but most of us will probably enjoy a completely rain-free weekend. Normal highs now are in the 70s with normal lows in the low to mid 50s. We will be just slightly cooler than normal this weekend, but I think most would call it very pleasant. There will be a slightly gusty northeast wind Saturday, so outdoor activities might feel just a bit chilly. The second upper low mentioned earlier will move north from the Lower Ms Valley Monday through Tuesday with another period of unsettled showery wx. There will be enough instability for some thunder each day, but severe potential looks very low. Later in the week, the upper low will move out and heights will risk, allowing rain chances to drop and high temps to jump up well into the 80s. && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Thu May 8 2025 Scattered showers and thunderstorms will push into the western part of the area after 18z and work east through 05z. IFR/LIFR can be expected with any thunderstorms due to low vis and low cigs. IFR/LIFR cigs build back in later in the evening into the overnight. Patchy dense fog develops after 08z and will bring IFR/LIFR conditions. Southwesterly winds up to 10 knots will shift north after 00z and become light. && .PRELIMINARY POINT TEMPS/POPS... Nashville 58 74 50 74 / 40 10 0 10 Clarksville 57 73 48 73 / 40 0 0 0 Crossville 53 69 45 70 / 80 20 10 10 Columbia 57 73 49 72 / 40 20 10 10 Cookeville 56 70 47 71 / 70 10 0 10 Jamestown 53 69 44 70 / 80 20 0 10 Lawrenceburg 57 73 49 72 / 50 10 10 10 Murfreesboro 57 73 49 73 / 50 10 10 10 Waverly 56 73 49 72 / 40 10 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Mueller
In the hours before
Local storm report, May 8, 3:40 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
340 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Hail Ashland City 36.28N 87.06W
05/08/2025 M1.00 Inch Cheatham TN Public
Quarter sized hail in Ashland City. Social
media report.
&&Local storm report, May 8, 3:58 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
358 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Hail Inglewood 36.21N 86.73W
05/08/2025 M1.00 Inch Davidson TN Public
Quarter sized hail in Inglewood TN.
&&Local storm report, May 8, 4:08 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
408 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Hail 1 SW Inglewood 36.20N 86.75W
05/08/2025 E1.00 Inch Davidson TN NWS Employee
Up to one inch hail on Cahal Ave.
&&Local storm report, May 8, 4:11 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
411 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 5 NNW Lynnville 35.45N 87.03W
05/08/2025 Maury TN Amateur Radio
A large tree was blown down at Tanyard
Hollow Rd near Valley Creek Rd along with
copious amounts of small hail.
&&Local storm report, May 8, 4:14 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
414 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Hail 1 WSW Inglewood 36.20N 86.75W
05/08/2025 E1.00 Inch Davidson TN Public
Half inch to one inch hail at Ellington
Parkway and Trinity Ln.
&&Local storm report, May 8, 4:16 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
416 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Dmg 2 NNE Nashville 36.19N 86.77W
05/08/2025 Davidson TN Public
Tree down near the intersection of Joseph
Ave and Douglas Ave.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:35 AM CDT | Dense Fog Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 7 hr |
| May 8, 12:55 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 50 min |
| May 8, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 27 min |
| May 8, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 49 min |
| May 8, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 46 min |
| May 8, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 45 min |
| May 8, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 40 min |
| May 8, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 39 min |
| May 8, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 38 min |
| May 8, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 49 min |
| May 8, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 24 min |
| May 8, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 38 min |
| May 8, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 52 min |
| May 8, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry | 7 min |
| May 8, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 27 min |
| May 8, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| May 8, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 45 min |
| May 8, 4:24 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| May 8, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 36 min |
| May 8, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 28 min |
| May 8, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 43 min |
| May 8, 5:01 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| May 8, 5:25 PM CDT | Areal Flood Advisory | OHX | Cumberland | 5 hr |
| May 8, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
| May 8, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 20 min |
| May 8, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 12 min |
| May 8, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 34 min |
| May 8, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.